Thunderstorm Wind, Berkshire
- When
- May 15, 4:23 PM EST
- Where
- Berkshire County, North Adams
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 42.700, -73.100
Large tree branches down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 15, 2:47 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 347 PM EDT SAT MAY 15 2004 .DISCUSSION...VERY SLOW MOVING CDFNT JUST WEST KGFL AND PSBLY NR KALB KBGM. SHWRS/TSTSMS AHD FNT IN WARM SECTOR BUT MOST PCPN FALLING BEHING FNT. BIG TEMP CONTRAST WITH 54 DEGS AT KSYR AND 84 DEGS AT KAQW. AT PRESENT RATE FNT WILL NOT CLEAR SERN PTN OF FA TILL ARND 12Z SUN. WILL KEEP CHC POPS FOR SERN QUARTER RGN SUN MRNG. H5 PTRN CHANGING WITH RDG MOVING OUT TO SEA AND FLOW GRADUALLY BCMG MORE ZONAL. EMBEDDED SYSTEMS WILL BE MOVING FASTER. LOOKING FOR NEXT FROPA TUE AFTN AND THEN ANOTHER FRI MRNG. MAX TEMPS WILL GET A BOUNCE MONDAY THEN SETTLE DOWN TO MORE NORMAL MID MAY VALUES FOR MOST OF WEEK. COULD BE BLO NORMAL ON SAT. .AVIATION...BRIEF IFR CONDITIONS REST OF THIS AFTERNOON AND THIS EVENING IN SHWRS AND TSTMS. LATER TONIGHT VSBY MAY BE BLO 3SM IN PATCHY FOG. .HYDROLOGY...STREAMS AND RIVERS IN GOOD SHAPE. BRIEF LOCALIZED FLOODING POSSIBLE IN POOR DRAINAGE AREAS WITH HEAVY DOWNPOURS THRU MID EVE. .ALY...NONE. GG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 525 AM EDT SAT MAY 15 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-160924- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 354 PM EDT SAT MAY 15 2004 NYZ038-152030- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF WEST WINFIELD...OR ABOUT 15 MILES NORTHWEST OF HARTWICK...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... CEDARVILLE BY 405 PM EDT JORDANVILLE...ILION AND 8 MILES SOUTHEAST OF FRANKFORT BY 410 PM EDT MOHAWK AND HERKIMER BY 415 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 405 PM EDT SAT MAY 15 2004 NYZ053-059-060-152030- ...A STRONG THUNDERSTORM IN COLUMBIA...GREENE AND RENSSELAER COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...DAMAGING WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COXSACKIE...OR ABOUT 9 MILES NORTH OF HUDSON...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NEW BALTIMORE BY 410 PM EDT KINDERHOOK BY 415 PM EDT VALATIE BY 420 PM EDT NASSAU BY 430 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT SAT MAY 15 2004 NYZ043-152045- ...A STRONG THUNDERSTORM IN WASHINGTON COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WAS LOCATED NEAR GRANVILLE...OR ABOUT 9 MILES SOUTHEAST OF WHITEHALL...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... HAMPTON BY 425 PM EDT HAMPTON FLATS AND 6 MILES SOUTHEAST OF LOW HAMPTON BY 430 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 421 PM EDT SAT MAY 15 2004 NYZ053-054-152045- ...A STRONG THUNDERSTORM IN RENSSELAER COUNTY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...DAMAGING WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR CASTLETON-ON-HUDSON...OR ABOUT OVER NASSAU...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... NASSAU BY 430 PM EDT 7 MILES SOUTH OF AVERILL PARK BY 440 PM EDT STEPHENTOWN BY 445 PM EDT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT SAT MAY 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/15/2004 BERKSHIRE MA TRAINED SPOTTER
TREES DOWN
0455 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
05/15/2004 BERKSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN
0441 PM TSTM WND DMG NEW LEBANON 42.47N 73.39W
05/15/2004 COLUMBIA NY EMERGENCY MNGR
TREES DOWN
&&
VTKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 519 PM EDT SAT MAY 15 2004 NYZ047-051-152145- ...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND HAIL TO PEA SIZE. THIS STORM WAS LOCATED NEAR MIDDLEBURGH...OR ABOUT 9 MILES SOUTHEAST OF COBLESKILL...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... SCHOHARIE BY 525 PM EDT BERNE BY 535 PM EDT
The Albany radar (KENX), 80 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2004Every state in 2004This day in weather historyWarnings in Massachusetts, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401034.